Virginia, 2016Flood and Heavy Rain in Virginia, June 3 to 4, 2016
June 3 to 4, 2016 · NWS AKQ · 9 events in 6 counties and zones
Scattered thunderstorms along a warm front produced heavy rain and minor flooding across portions of central and southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms along a warm front produced heavy rain and minor flooding across portions of central and southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 3, 9:05 PM EST, 39 minutes earlier.
Area forecast discussion, Jun 3, 9:05 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
1005 PM EDT FRI JUN 3 2016
.SYNOPSIS...
A trough of low pressure remains over the area for today and
Saturday as a cold front approaches from the west. The front will
cross the area by Sunday night, with weak high pressure returning
for Monday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Sctd showers and tstms associated with a trof of lo pres moved
into and acrs the area this evening. Stronger tstms produced
heavy rains ovr portions of the va nrn neck into cntrl/scntrl va,
with some locations receiving as much as 2 to 4 inches of rain.
As of 10 pm, just sctd showers and isltd tstms were dropping
into/thru ern/sern va and ne nc. Have chc pops (30-40%) in these
areas ovr the next couple of hrs, then pops diminish to just slgt
chc very late tngt or twd Sat morng. Otherwise, partly cloudy to
cloudy ovrngt with lows in the mid to upr 60s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Trof of lo pres remains in the vicinity for Sat...leading to
another aftn/eveng chance of shras/tstms (pops range fm 20% e to
50% w). Better chance for strong storms tomorrow than
tda, however lift is still not that strong and coverage is
questionable, with many areas expected to remain dry. Temps will
be very warm with mid-level ridging along the ern seaboard...highs
reaching the mid/upr 80s in most inland areas.
Better chance for severe wx comes Sun as a cold frnt and
associated mid-level shortwave trof approach fm the w. SPC still
has the Mid Atlantic in an enhanced risk area for severe storms,
with hail, damaging winds, and isolated tornadoes all possible.
Although there may be ample cloud cover, increasing lift and shear
profiles will make conds favorable to severe wx. Pops are in the
likely range all areas. The frnt and associated precip should
exit the coast late Sun night...tapering off from w to e. Drier
conds for Mon with weak sfc hi pres building into the area. Hi
temps will range thru the 80s during the period, with lows in the
mid 60s to lwr 70s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
An upper level trough axis pivots across the Great Lakes region
Monday Night into Tuesday. Meanwhile, another trough lingers in
vicinity of the Southeast Coast along with a boundary at the
surface. 03/12z GFS/ECMWF each indicate low pressure developing
along the boundary late Monday night into Tuesday and rapidly
tracking ne. The GFS keeps the moisture s of ne NC while the ECMWF
clips ne NC. Otherwise, wsw mid-level flow should produce generally
dry conditions across the remainder of the area. A cold front sweeps
through the area Tuesday night with weak high pressure building into
the region Wednesday. A trough persists over Ern Canada from the
middle through the end of the week maintaining nw flow aloft across
the area. The 03/12z ECMWF suggests that a stronger shortwave trough
pushes through Thursday night, but this will be considered an
outlier at this time and PoPs will remain below 15%.
Highs Tuesday reach the mid 80s (upper 70s/low 80s at the coast)
ahead of the front, and then drop into the upper 70s/low 80s (mid
70s at the coast) behind the front Wednesday and Thursday. Previous
model trends indicated the potential for hot temperatures beginning
Friday into next weekend. However, the latest data has become more
aggressive with a trough over the Northeast and even into the Mid-
Atlantic per the ECMWF. Lows will generally be in the 60s through
the period, with the potential for mid/upper 50s inland Wednesday
night.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
a broad area of heavy rain and thunderstorms was impacting the
area from Richmond east to near phf. showers will slowly push
east and could impact phf between 01z to 03z, however, the trend
is weakening. widespread ifr conditions are being reported from
ric east to near phf. this area of rain is expected to shrink and
gradually dissipate as it drifts southeast. a few of the showers
could make it as far south as orf, but rain activity this far
south would be light.
IFR fog conditions are pushing in the lower bay and coastal waters this
evening and will likely spread inland across orf, phf and sby late
this evening and early Saturday morning. There may be similarities
to Friday morning with widespread fog and stratus. Conditions
improve by mid morning saturday. Used a combination of various
guidance which probably came out closest to GFS LAMP.
OUTLOOK...More rounds of thunderstorms are indicated for the
afternoon and evening hours of both Saturday and Sunday. A strong
cold front moves through early Monday morning with dry weather
returns Monday and continues through Wednesday. In addition...patchy
fog is possible Sunday morning.
&&
.MARINE...
TD Bonnie is lifting ene well offshore this afternoon, with
a weak and nebulous pressure gradient along the Mid-Atlantic Coast.
This is resulting in light onshore flow. This general pattern will
continue tonight and even through Saturday. Wind speeds will
generally be aob 10kt out of the se with 2-3ft seas and 1-2ft waves
in the Bay. Fog is possible over the water again tonight/early
Saturday morning with weak stagnant flow continuing. A warm front
lifts through the area Saturday night with the wind shifting to ssw
and remaining aob 15kt. Low pressure approaches from the w Sunday
with a cold frontal passage Sunday night. A ssw wind will increase
to 15-20kt Sunday afternoon into Sunday evening. Seas potentially
build to 5ft out near 20nm n of Parramore Island later Sunday
afternoon into Sunday night. Marginal SCA conditions are possible
mainly for the Bay and nrn ocean zones. Strong tstms are possible
with this system, which could produce some locally stronger wind
gusts and higher seas/waves. The initial front weakens and drops s
of the area Monday, with another cold front dropping through the
area Tuesday night. This cool surge could produce another round of
low-end SCA conditions. Weak high pressure builds in from the nw
Wednesday.
&&
.TIDES/COASTAL FLOODING...
A tidal anomaly around 0.5ft will push the water level to near
the minor flooding threshold at Bishops Head tonight. Therefore,
a Coastal Flood Statement has been issued. A similar situation is
expected again Saturday night. Increasing southerly flow Sunday
afternoon and Sunday evening could push tidal anomalies to
1.0-1.2ft above normal during high tide Sunday night along the Bay
side of the Lower MD Ern Shore. These departures would support
minor tidal flooding.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Dense Fog Advisory until 7 AM EDT Saturday for ANZ632-634-652-
654-656.
&&
SYNOPSIS...MAS/TMG
NEAR TERM...MAS/TMG
SHORT TERM...MAS
LONG TERM...AJZ
AVIATION...LSA/JAO
MARINE...AJZ/JAO
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 3, 4:46 PM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
546 PM EDT FRI JUN 3 2016
MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-042200-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
ACCOMACK-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
546 PM EDT FRI JUN 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND
EVENING AND MAY CAUSE LOCALIZED FLOODING OF ROADWAYS DUE TO HIGH
RUNOFF RATES, POOR DRAINAGE, AND PONDING OF WATER.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE SATURDAY AFTERNOON AND
EVENING AND MAY CAUSE LOCALIZED FLOODING OF ROADWAYS DUE TO HIGH
RUNOFF RATES, POOR DRAINAGE, AND PONDING OF WATER.
A STRONG COLD FRONT APPROACHES THE REGION ON SUNDAY. THERE IS AN
ENHANCED RISK FOR SEVERE WEATHER DURING THE AFTERNOON AND EVENING
HOURS. NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE AND MAY PRODUCE
LARGE HAIL, DAMAGING WIND GUSTS, AND ISOLATED TORNADOES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 3, 5:34 PM EST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
634 PM EDT FRI JUN 3 2016
VAZ064-083-085-512-517>522-032345-
CAROLINE-WESTERN KING WILLIAM-EASTERN ESSEX-NEW KENT-EASTERN
HANOVER-MIDDLESEX-WESTERN KING AND QUEEN-EASTERN KING AND
QUEEN-WESTERN ESSEX-EASTERN KING WILLIAM-
634 PM EDT FRI JUN 3 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW
KENT...WESTERN MIDDLESEX...KING WILLIAM...KING AND QUEEN...ESSEX...
SOUTHEASTERN CAROLINE AND SOUTHEASTERN HANOVER COUNTIES...
AT 633 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR NEWTOWN...OR
11 MILES NORTHWEST OF SAINT STEPHENS CHURCH...MOVING SOUTHEAST AT 15
MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3809 7708 3772 7668 3748 7715 3775 7736
3778 7737 3778 7738 3780 7739 3784 7743
3786 7743 3786 7742 3789 7745 3789 7747
3790 7748
TIME...MOT...LOC 2233Z 314DEG 13KT 3792 7721
GINGRICHSpecial weather statement, Jun 3, 5:51 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
651 PM EDT FRI JUN 3 2016
VAZ081-082-088>090-093-524-032345-
CHARLES CITY-NEWPORT NEWS-SUSSEX-ISLE OF WIGHT-SURRY-JAMES
CITY-PRINCE GEORGE-
651 PM EDT FRI JUN 3 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SURRY...NORTHWESTERN
ISLE OF WIGHT...PRINCE GEORGE...SOUTHERN CHARLES CITY...NORTHEASTERN
SUSSEX...AND SOUTHERN JAMES CITY COUNTIES...THE NORTHERN CITY OF
NEWPORT NEWS AND THE CITY OF HOPEWELL...
AT 650 PM EDT...STRONG THUNDERSTORMS WITH HEAVY RAIN WERE CLUSTERED
OVER BURROWSVILLE...OR NEAR CLAREMONT...MOVING EAST AT 15 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3738 7724 3719 7655 3691 7666 3697 7685
3700 7685 3698 7688 3714 7738
TIME...MOT...LOC 2250Z 289DEG 20KT 3718 7708
GINGRICHSpecial weather statement, Jun 3, 6:46 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 PM EDT FRI JUN 3 2016
VAZ062-069-082>084-090-511>516-518-520-523-040100-
YORK-NEW KENT-WESTERN CHESTERFIELD-JAMES CITY-EASTERN
HENRICO-GLOUCESTER-EASTERN KING WILLIAM-POWHATAN-CHARLES CITY-EASTERN
HANOVER-WESTERN HANOVER-WESTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-GOOCHLAND-EASTERN CHESTERFIELD (INCLUDING COL.
HEIGHTS)-EASTERN KING AND QUEEN-
746 PM EDT FRI JUN 3 2016
...AN AREA OF STRONG THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
CENTRAL AND EASTERN VIRGINIA THROUGH 830 PM...
AT 743 PM EDT...STRONG THUNDERSTORMS WITH HEAVY RAIN WERE CLUSTERED
ALONG INTERSTATE 64 IN CENTRAL AND EASTERN VIRGINIA...MOVING EAST AT
15 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3775 7779 3748 7656 3726 7664 3749 7788
TIME...MOT...LOC 2343Z 282DEG 35KT 3750 7732
GINGRICH
Special weather statement, Jun 3, 7:52 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
852 PM EDT FRI JUN 3 2016
VAZ088-089-092-093-040145-
SUSSEX-ISLE OF WIGHT-SURRY-SOUTHAMPTON-
852 PM EDT FRI JUN 3 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHERN SURRY...
CENTRAL ISLE OF WIGHT...NORTHEASTERN SOUTHAMPTON AND NORTHEASTERN
SUSSEX COUNTIES...
AT 847 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE FROM JUST WEST OF SMITHFIELD TO WAKEFIELD...AND
WAVERLY...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WERE PRODUCING
VERY HEAVY RAIN WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.
THESE STORMS WILL PRODUCE RAINFALL TOTALS OF 2 TO 3 INCHES THROUGH
10 PM.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY460...SMITHFIELD...WINDSOR...WAVERLY...WAKEFIELD...ISLE OF
WIGHT...IVOR...AND DENDRON.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND WATER ON THE ROADWAY.
HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3706 7725 3711 7717 3711 7716 3712 7715
3699 7653 3679 7676
TIME...MOT...LOC 0047Z 304DEG 14KT 3700 7705
JOSpecial weather statement, Jun 3, 8:33 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
933 PM EDT FRI JUN 3 2016
VAZ092-093-095>097-040230-
SUFFOLK-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SOUTHAMPTON-CHESAPEAKE-
933 PM EDT FRI JUN 3 2016
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT ISLE OF
WIGHT...AND NORTHEASTERN SOUTHAMPTON COUNTIES...THE NORTHWESTERN CITY
OF CHESAPEAKE...THE CITY OF PORTSMOUTH AND THE CITY OF SUFFOLK...
AT 930 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM ISLE OF WIGHT TO NEAR ZUNI. MOVEMENT WAS
SOUTHEAST AT 20 MPH.
BETWEEN 1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS.
MOST OF THE RAIN WILL FALL IN LESS THAN ONE HOUR.
THESE STORMS WILL BE NEAR...
WINDSOR AROUND 950 PM EDT.
SUFFOLK AND CRITTENDEN AROUND 1005 PM EDT.
DRIVER AND KINGS FORK AROUND 1010 PM EDT.
DOWNTOWN SUFFOLK AROUND 1020 PM EDT.
CHURCHLAND...WESTERN BRANCH AND BOWERS HILL AROUND 1025 PM EDT.
CHESAPEAKE AND GHENT AROUND 1030 PM EDT.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN WILL CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3687 7629 3659 7662 3681 7696 3701 7673
TIME...MOT...LOC 0129Z 294DEG 17KT 3693 7672 3682 7687
JO
Special weather statement, Jun 3, 9:27 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1027 PM EDT FRI JUN 3 2016
VAZ088-092-093-096-040330-
SUFFOLK-SUSSEX-ISLE OF WIGHT-SOUTHAMPTON-
1027 PM EDT FRI JUN 3 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ISLE OF
WIGHT...NORTHEASTERN SOUTHAMPTON AND NORTHEASTERN SUSSEX COUNTIES AND
THE SOUTHWESTERN CITY OF SUFFOLK...
AT 1025 PM EDT...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WERE
CLUSTERED OVER IVOR...OR NEAR WAKEFIELD...MOVING EAST AT 20 MPH.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE SHOWERS
AND STORMS. BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD
CONDITIONS. HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND
POSSIBLE MINOR FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3684 7733 3707 7715 3701 7697 3694 7695
3698 7688 3683 7645 3672 7647 3660 7657
TIME...MOT...LOC 0225Z 290DEG 27KT 3689 7692
GINGRICHFlood, Prince George
- When
- June 3, 9:44 PM EST to 11:45 PM EST
- Where
- Prince George County, 2.15 mi NE of Newville to 2.36 mi NE of Newville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.200, -77.120
Bridge was washed out on Pole Run Road at Wards Creek.
Heavy Rain, Prince George
- When
- June 3, 10:59 PM EST
- Where
- Prince George County, 0.69 mi N of Newville
- Reported by
- NWS Employee
- Coordinates
- 37.190, -77.150
Rainfall total of 5.46 inches was measured.
Heavy Rain, Sussex
- When
- June 4, 12:00 AM EST
- Where
- Sussex County, Wakefield Arpt
- Reported by
- NWS Employee
- Coordinates
- 36.980, -77.000
Rainfall total of 2.38 inches was measured.
Heavy Rain, Surry
- When
- June 4, 6:46 AM EST
- Where
- Surry County, 3.54 mi SW of Runnymede
- Reported by
- CoCoRaHS
- Coordinates
- 36.990, -76.910
Rainfall total of 1.63 inches was measured.
Heavy Rain, Henrico
- When
- June 4, 6:54 AM EST
- Where
- Henrico County, 1.49 mi SSW of Sandston
- Reported by
- ASOS
- Coordinates
- 37.500, -77.330
Rainfall total of 3.63 inches was measured.
Heavy Rain, Henrico
- When
- June 4, 7:00 AM EST
- Where
- Henrico County, 5.35 mi ESE of Lewis Gardens
- Reported by
- CoCoRaHS
- Coordinates
- 37.490, -77.190
Rainfall total of 3.70 inches was measured.
Heavy Rain, Hanover
- When
- June 4, 1:42 PM EST
- Where
- Hanover County, 1.64 mi W of Old Cold Harbor
- Reported by
- Mesonet
- Coordinates
- 37.580, -77.300
Rainfall total of 1.61 inches was measured.
Heavy Rain, New Kent
- When
- June 4, 1:51 PM EST
- Where
- New Kent County, 1.38 mi S of Quinton
- Reported by
- Mesonet
- Coordinates
- 37.510, -77.170
Rainfall total of 1.70 inches was measured.
Heavy Rain, Henrico
- When
- June 4, 1:55 PM EST
- Where
- Henrico County, Quioccasin
- Reported by
- Mesonet
- Coordinates
- 37.600, -77.580
Rainfall total of 1.52 inches was measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 3 to 8, 201610 deaths · 1 event
- Flash Flooding in Texas, June 3 to 4, 20161 death · 7 events
- Excessive Heat in Arizona, June 3 to 6, 201614 injured · 7 events
- Flash Flooding in Tennessee, June 3, 2016$1.5 million · 2 events
- Hail and Damaging Wind in Kansas, June 3, 2016$590,000 · 1.75 in hail · 8 events
- Tornado in Minnesota, June 3, 2016$500,000 · EF0 · 3 events
- Flash Flooding in Pennsylvania, June 3, 2016$310,000 · 3 events
- Damaging Winds in Wisconsin, June 3, 2016$13,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 3, 20160.75 in hail · 6 events
- Hail and Damaging Winds in Alabama, June 3, 2016$6,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, June 3, 20161.5 in hail · 5 events
- Hail and Damaging Winds in Iowa, June 3, 2016$10,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642285, 642290, 642291, 642292, 642293, 642294, 642295, 642296, 642297.